Alert archive / Maine / River Flood Warnings in 2018

River Flood Warning 5, NWS Caribou, ME

April 27, 2018Aroostook County, Maine

NWS Caribou, ME issued this river flood warning at Apr 27, 2018, 5:21 PM EDT for Aroostook County, Maine. It took effect at Apr 28, 2018, 8:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2018, 5:21 PM EDT (21:21 UTC)
In effect from
Apr 28, 2018, 8:00 PM EDT
Expired
Apr 29, 2018, 11:47 AM EDT
In force
16 hr
Issued by
NWS Caribou, ME
Flood severity
Minor

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fish River at Fort Kent (FIHM1). The gauge peaked at 11.13 ft at Apr 30, 2018, 11:00 AM EDT.

actionminormoderatemajor8101204/2704/2804/2904/30
Action stage
10.5 ft
Minor stage
11 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01013500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this river flood warning went out at Apr 27, 2:30 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 27, 2:30 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
230 PM EDT Fri Apr 27 2018

.SYNOPSIS...
Weak low pressure will lift north across the area tonight. The
low will continue into eastern Canada on Saturday while upper
level low pressure remains to our west. The upper low will
slowly slide to our south Sunday into Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Weak low pressure lifting up from the southwest will spread some
rain into the area this evening. Most of the rain is expected
in Downeast areas where a jet lifting across the region will
support precipitation. Lighter spotty rain and showers will fall
elsewhere. Amounts will range from around a third of an inch
Downeast to a little over a tenth of an inch elsewhere. Humid
air moving over the colder surfaces may again result in some fog
across the region, especially over the far north where some snow
cover lingers. The low will quickly lift northeast and away on
Saturday allowing partial clearing. The air will remain mild
with highs reaching the low 60s across most of the region. A
frontal boundary pushing in from the west may produce a few
showers in far western areas late in the day.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Upper trof to our west will continue to keep the weather
unsettled across the region through early next week. As the
upper low moves slowly east through Monday expect a continued
chance for showers across the region. Rainfall amounts Saturday
night through Monday will generally be on the light side,
generally less than a half inch. Temperatures through the
period will remain above normal for this time of year.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The upper low finally begins to move east of the New England
coast Monday night and Tuesday. This will be replaced by upper
ridging along with a southwest flow of warmer air. Temperatures
by Wednesday will reach the 70 degree mark in many places away
from the coast. There will also be the chance for a few showers
later Wednesday afternoon and Wednesday evening in advance of
an approaching cold front. It turns cooler behind the front for
Thursday and Friday along with the chance for showers.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR conditions will lower to MVFR this evening then
IFR late tonight. Conditions should improve to MVFR then VFR on
Saturday with partial clearing.

SHORT TERM: Generally VFR through Tuesday but MVFR conditions
are possible in scattered showers from time to time the period.

&&

.MARINE...
NEAR TERM: The SCA for seas will continue over the offshore
waters tonight where seas are expected to be around 6 ft. The
sca will be allowed to expire for the intracoastal waters this
evening. Fog may reduce visibilities across the waters later
tonight in Saturday morning.

SHORT TERM: Small craft advisories may be needed for seas into
early next week.

.HYDROLOGY...
Major rivers continue to rise across the north and are expected
to peak tonight or Saturday and then gradually come down later
in the weekend. Some minor flooding is possible along riverside
parks, boat landings and some roads. Additional rainfall
tonight is expected to be light with amounts ranging from just
over a tenth of an inch in the north to a third of an inch
Downeast. A flood warning remains up for the Mattawamkeag and
Big Black rivers. A flood watch will remain up across the
central highlands and the north into Saturday afternoon for the
potential for additional flooding.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch through Saturday afternoon for MEZ001>006-010-011-
     031.
MARINE...Small Craft Advisory for hazardous seas until 8 PM EDT this
     evening for ANZ050>052.

&&

Near Term...Bloomer
Short Term...Duda
Long Term...Duda
Aviation...Bloomer/Duda
Marine...Bloomer/Duda
Hazardous weather outlook, Apr 27, 2:26 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
226 PM EDT Fri Apr 27 2018

MEZ001>006-010-011-031-281830-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
226 PM EDT Fri Apr 27 2018

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for East Central Maine, Far
Northern Maine, North Central Maine, Northern Maine and West
Central Maine.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ015>017-029-030-032-281830-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-Northern Washington-
226 PM EDT Fri Apr 27 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine,
Eastern Maine and Interior DownEast Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ050>052-281830-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
226 PM EDT Fri Apr 27 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 27, 4:15 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
415 PM EDT FRI APR 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            FORT KENT               47.26N 68.59W
04/27/2018                   Aroostook          ME   DEPT OF HIGHWAYS

            MARGUIS RD CLOSED WITH SOME DAMAGE.

&&

JAH
Local storm report, Apr 27, 4:16 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
416 PM EDT FRI APR 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            FORT KENT               47.26N 68.59W
04/27/2018                   Aroostook          ME   DEPT OF HIGHWAYS

            KLINE RD CLOSED WITH CULVERT DAMAGED.

&&

JAH
Local storm report, Apr 27, 4:24 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Caribou ME
424 PM EDT FRI APR 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            FORT FAIRFIELD          46.77N 67.83W
04/27/2018                   Aroostook          ME   DEPT OF HIGHWAYS

            GRIMES ROAD BETWEEN CARIBOU AND FORT FAIRFIELD CLOSED DUE
            TO HIGH WATER.

0300 PM     FLOOD            FORT FAIRFIELD          46.77N 67.83W
04/27/2018                   Aroostook          ME   DEPT OF HIGHWAYS

            RUSSELL ROAD CLOSED DUE TO HIGH WATER ACROSS THE ROAD.

&&

JAH

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:02 PM EDTAreal Flood WarningCARAroostook, Penobscot, Piscataquis, Washington9 hr
Apr 27, 4:56 AM EDTRiver Flood WarningCARAroostook46 hr
Apr 27, 4:33 PM EDTRiver Flood WarningCARAroostook54 hr

Nearby

River Flood Warnings in Maine, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.